Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 23, 2011, 4:16 PM EDT for Collier County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2011, 4:16 PM EDT (20:16 UTC)
- Expired
- Aug 23, 2011, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3354 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS82 KMFL 232016 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 416 PM EDT TUE AUG 23 2011 FLZ069-070-232045- COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 416 PM EDT TUE AUG 23 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL COLLIER COUNTY * UNTIL 445 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GOLDEN GATE...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... NORTH NAPLES... QUAIL CREEK ESTATES... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2631 8164 2607 8170 2612 8181 2631 8183 TIME...MOT...LOC 2015Z 191DEG 5KT 2621 8173 $$ TINGLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:52 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 23, 2:52 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT TUE AUG 23 2011 .AVIATION...THRU. 18Z WEDN. SCATTERED AFTERNOON SHOWERS WILL CONTINUE DEVELOP AND REMAIN CONCENTRATED OVER THE INTERIOR AND WESTERN LOCATIONS THROUGH THE EVENING PERIOD BEFORE TRENDING DOWN. AS A RESULT...WILL KEEP VCTS IN THE APF TAF THROUGH THE EVENING PERIOD. OVERNIGHT...LIGHT EAST WINDS WILL CONTINUE WITH THE BEST CHANCE FOR SHOWERS OCCURRING OVER THE EAST COAST SITES AND OUT ACROSS THE ADJACENT ATLANTIC WATERS. SIMILAR CONDITIONS ARE EXPECTED THROUGH THE DAY WEDNESDAY WITH THE HIGHEST CHANCES OF SHOWERS OVER THE WESTERBN. 85/AG && .PREV DISCUSSION... /ISSUED 147 PM EDT TUE AUG 23 2011/ DISCUSSION...CURRENTLY, WEAK PRESSURE PATTERN EXISTS ACROSS S FL ALTHOUGH IT RETAINS A DEEP E-NE FLOW BUT STEERING FLOW ONLY ABOUT 5 MPH. ATMOSPHERE WAS A TAD MORE STABLE THIS MORNING WITH NOT QUITE AS MUCH CONVECTIVE COVERAGE AS 24 HOURS AGO. DUE TO THIS DELAYED INITIALIZATION FROM MONDAY AFTERNOON, FORMATION IS SLIGHTLY WEST BUT STILL ACROSS THE WESTERN PORTIONS OF THE E CST METRO REGION. MODEL CONSENSUS IN GOOD AGREEMENT AS TO THE FUTURE TRACK OF HURRICANE IRENE AND OFFICIAL FORECAST FROM NHC HAS IT MOVING INTO THE CENTRAL BAHAMAS LATE WEDNESDAY INTO WEDNESDAY NIGHT AND THE WESTERN BAHAMAS EARLY THURSDAY. THE CIRCULATION AROUND IRENE WILL PLACE S FL UNDER GOOD SUBSIDENCE ON WEDNESDAY AND COULD HOLD BACK ON CONVECTIVE DEVELOPMENT WITH SOME BANDING BEGINNING TO AFFECT AT LEAST THE EASTERN PORTIONS WEDNESDAY NIGHT INTO THURSDAY. SO CURRENT FCST LOOKS RIGHT ON TRACK AND WILL NOT MAKE ANY MAJOR CHANGES AT THIS TIME. IN THE EXTENDED PERIOD, AS IRENE CONTINUES TO MOVE TO THE NORTH AND THEN NORTHEAST THIS WILL PLACE S FL IN SW-W FLOW ON FRIDAY INTO THE WEEKEND AND EARLY NEXT WEEK. THIS PATTERN WILL TRANSFER THE WARMEST AFTERNOON TEMPERATURES ALONG THE E CST AND NEAR RECORD HIGH TEMPERATURES WILL BE POSSIBLE. THE PATTERN WILL ALSO RETURN TO THE TYPICAL AFTERNOON CONVECTION BUT ALSO WITH THE W FLOW THE CONCENTRATION WILL BE INTERIOR AND THE E CST METRO REGION. MARINE...EASTERLY WINDS BELOW 15 KTS SHOULD CONTINUE WITH SEAS BELOW 4 FT AT LEAST THROUGH WEDNESDAY AFTERNOON. SURFACE WINDS SHOULD BEGIN TO INCREASE QUICKLY AND SEAS WILL BECOME ROUGH IN RESPONSE TO THE APPROACH OF IRENE BY LATE AFTERNOON WEDNESDAY WITH TROPICAL STORM CONDITIONS POSSIBLE ACROSS THE ATLANTIC WATERS. AGAIN...THIS IS BASED ON THE 3-DAY FORECAST TRACK ISSUED BY THE NATIONAL HURRICANE CENTER. LARGE UNCERTAINTY IS ASSOCIATED WITH A FORECAST THIS FAR INTO THE FUTURE AND ANY CHANGE IN MOVEMENT OR SPEED OF IRENE COULD RESULT IN A DIFFERENT SCENARIO. MARINERS AND BOATER ACROSS SOUTH FLORIDA SHOULD CONTINUE TO MONITOR IRENE AND KEEP ABREAST OF THE LATEST UPDATES ISSUED BY THE NATIONAL HURRICANE CENTER AND THIS OFFICE. AS IRENE MOVES TO THE NORTH OF THE LOCAL WATERS LATE IN THE WEEK, NORTH SWELLS MAY BEGIN TO AFFECT AT LEAST THE NORTHERN ATLANTIC WATERS. THIS WILL BE MONITORED OVER THE NEXT FEW DAYS AS TO THE EXACT TRACK THAT IRENE TAKES. FIRE WEATHER...NO PROBLEMS OR CONCERNS ARE FORESEEN AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 90 79 90 / 20 20 30 50 FORT LAUDERDALE 81 90 81 89 / 20 10 30 50 MIAMI 80 91 80 89 / 20 20 30 50 NAPLES 76 94 76 92 / 30 30 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...54/BNB AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Aug 23, 5:13 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 513 AM EDT TUE AUG 23 2011 FLZ063-066>075-168-172>174-240015- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 513 AM EDT TUE AUG 23 2011 ...RESIDENTS AND VISITORS OF SOUTH FLORIDA SHOULD CONTINUE TO MONITOR HURRICANE IRENE... ...HEAT INDEX READINGS 105 AND 107 WESTERN INTERIOR AREAS TODAY... ...ISOLATED TO SCATTERED STORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EASTERLY WINDS AROUND 10 MPH TODAY ALONG THE ATLANTIC BEACHES OF MIAMI-DADE, BROWARD, AND PALM BEACH COUNTIES WILL LEAD TO A SLIGHT RISK OF RIP CURRENTS. THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY MAINLY OVER THE INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA. THE PRIMARY IMPACTS FROM THE STORMS WILL BE LIGHTNING STRIKES, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL. WIND: THE STRONGEST STORMS TODAY OVER THE INTERIOR AND WEST COAST METRO AREAS OF SOUTH FLORIDA WILL BE CAPABLE OF PRODUCING WIND GUSTS UP 40 TO 50 MPH. TEMPERATURES: HIGHS TODAY WILL RANGE FROM THE LOWER 90S ALONG THE EAST COAST METRO AREAS TO THE MID 90S OVER THE INTERIOR AND WEST COAST METRO AREAS. THIS, COMBINED ABUNDANT LOW LEVEL MOISTURE, WILL RESULT IN HEAT INDEX READINGS AROUND 100 DEGREES FOR THE EAST COAST METRO AREAS AND 105 TO 107 OVER THE INTERIOR AND WEST COAST METRO AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HURRICANE IRENE IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE WEST NORTHWEST ACROSS THE TURKS AND CAICOS TODAY, THE SOUTHEASTERN BAHAMAS BY TONIGHT...AND BE NEAR THE CENTRAL BAHAMAS EARLY WEDNESDAY. IRENE IS A CATEGORY TWO HURRICANE. ADDITIONAL STRENGTHENING IS FORECAST AND IRENE COULD BECOME A MAJOR HURRICANE LATER TODAY OR ON WEDNESDAY. THERE IS STILL UNCERTAINTY WITH REGARDS TO THE EXACT TRACK AND INTENSITY OF THIS SYSTEM AND, ALTHOUGH THE THREAT TO SOUTH FLORIDA HAS DIMINISHED, RESIDENTS AND VISITORS IN SOUTH FLORIDA ARE ADVISED TO STAY TUNED TO THE LATEST FORECAST UPDATES AS IRENE CONTINUES TO MOVE ACROSS THE BAHAMAS. NOW IS A GOOD TIME TO PREPARE IF YOU HAVE NOT ALREADY PREPARED FOR THIS HURRICANE SEASON. REFER TO READYSOUTHFLORIDA.ORG AND READY.GOV FOR A COMPREHENSIVE LIST OF HURRICANE PREPAREDNESS INFORMATION. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 23, 2:45 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT TUE AUG 23 2011 FLZ070-073-075-231915- INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 245 PM EDT TUE AUG 23 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN MIAMI-DADE COUNTY SOUTHEASTERN COLLIER COUNTY NORTHEASTERN MAINLAND MONROE COUNTY * UNTIL 315 PM EDT * AT 242 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF DADE-COLLIER TRAINING AIRPORT...AND MOVING SOUTHWEST AT 10 MPH. * THE STORM WILL AFFECT... FORTYMILE BEND... AND SURROUNDING COMMUNITIES. LAT...LON 2562 8101 2593 8118 2597 8082 2580 8074 TIME...MOT...LOC 1845Z 045DEG 8KT 2581 8087 85-GIBBS
Special weather statement, Aug 23, 3:38 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
338 PM EDT TUE AUG 23 2011
FLZ067-232015-
INLAND PALM BEACH COUNTY FL
338 PM EDT TUE AUG 23 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* UNTIL 415 PM EDT
* AT 335 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF CANAL POINT. THIS STORM
WAS NEARLY STATIONARY.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2690 8046 2681 8058 2685 8065 2689 8062
2695 8062 2696 8061 2696 8049
TIME...MOT...LOC 1938Z 112DEG 1KT 2690 8057
TINGLERSpecial weather statement, Aug 23, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 416 PM EDT TUE AUG 23 2011 FLZ069-070-232045- COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL 416 PM EDT TUE AUG 23 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL COLLIER COUNTY * UNTIL 445 PM EDT * AT 412 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GOLDEN GATE...AND MOVING NORTH AT 5 MPH. * THE STORM WILL AFFECT... NORTH NAPLES... QUAIL CREEK ESTATES... AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2631 8164 2607 8170 2612 8181 2631 8183 TIME...MOT...LOC 2015Z 191DEG 5KT 2621 8173 TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:45 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
| Aug 23, 3:38 PM EDT | Special Weather Statement | MFL | Martin | 37 min |
| Aug 23, 4:33 PM EDT | Special Weather Statement | MFL | Palm Beach | 27 min |
| Aug 23, 4:36 PM EDT | Special Weather Statement | MFL | Collier | 24 min |
| Aug 23, 4:40 PM EDT | Special Weather Statement | MFL | Glades | 35 min |
| Aug 23, 4:59 PM EDT | Areal Flood Advisory | MFL | Glades | 6 min |
| Aug 23, 5:01 PM EDT | Areal Flood Advisory | MFL | Collier | 119 min |
| Aug 23, 5:13 PM EDT | Tropical Storm Watch | MFL | 49 hr | |
| Aug 23, 5:38 PM EDT | Special Weather Statement | MFL | Glades | 37 min |
| Aug 23, 5:59 PM EDT | Hurricane Local Statement | MFL | Broward, Miami-Dade, Palm Beach | 48 hr |
| Aug 23, 6:07 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.